Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Algebras of invariant functions
on the Shilov boundaries of Siegel domains


Authors: Anthony H. Dooley and Genkai Zhang
Journal: Proc. Amer. Math. Soc. 126 (1998), 3693-3699
MSC (1991): Primary 22E46, 32M15
DOI: https://doi.org/10.1090/S0002-9939-98-05051-5
MathSciNet review: 1625733
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $D=G/K$ be a bounded symmetric domain and $K/L$ the Shilov boundary of $D$. Let $\mathcal{N}$ be the Shilov boundary of the Siegel domain realization of $G/K$. We consider the case when $D$ is the exceptional non-tube type domain of the type $(\mathfrak{e}_{6(-14)}, \mathfrak{so}(10)\times \mathfrak{so}(2))$. We prove that $(\mathcal{N}\rtimes L, L)$ is not a Gelfand pair and thus resolve an open question of G. Carcano.


References [Enhancements On Off] (What's this?)

  • [BJR] C. Benson, J. Jenkins and G. Ratcliff, Bounded $K$-Spherical Functions on Heisenberg Groups, J. Func. Anal. 105 (1992), 409-443. MR 93e:22017
  • [BJLR] C. Benson, J. Jenkins, R. L. Lipsman and G. Ratcliff, A geometric criterion for Gelfand pairs associated with the Heisenberg group, Pacific J. Math. 178 (1997), 1-36. CMP 97:12
  • [BtD] T. Bröcker and T. tom Dieck, Representations of Compact Lie Groups, Springer-Verlag, New York, 1985. MR 86i:22023
  • [C1] G. Carcano, A commutativity property of algebras of invariant functions, Boll. Un. Mat. It. 7 (1987), 1091-1105. MR 89h:22011
  • [C2] G. Carcano, Algebras of invariant functions on the Shilov boundary of generalized half-planes, Proc. Amer. Math. Soc. 111 (1991), 743-753. MR 92f:22013
  • [FK] J. Faraut and A. Koranyi, Function spaces and reproducing kernels on bounded symmetric domains, J. Func. Anal. 89 (1990), 64-89. MR 90m:32049
  • [HU] R. Howe and T. Umeda, The Capelli identity, the double commutant theorem, and multiplicity free action, Math. Ann. 290 (1991), 565-619. MR 92j:17004
  • [HR] A. Hulanicki and F. Ricci, A tauberian theorem and tangential convergence for bounded harmonic functions on balls in $\mathbb{C}^{n}$, Invent. Math. 62 (1980), 325-331. MR 82e:32008
  • [H] S. Helgason, Differential geometry and symmetric spaces, Academic Press, London, 1978. MR 80k:53081
  • [L1] O. Loos, Bounded Symmetric Domains and Jordan Pairs, University of California, Irvine, 1977.
  • [L2] O. Loos, Jordan Pairs, Lecture Notes in Mathematics, No. 460, Springer, 1975. MR 56:3071
  • [Up] H. Upmeier, Jordan Algebras in Analysis, Operator Theory, and Quantum Mechanics, Regional Conference in Mathematics No.67, Amer. Math. Soc., 1987. MR 88h:17032

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 22E46, 32M15

Retrieve articles in all journals with MSC (1991): 22E46, 32M15


Additional Information

Anthony H. Dooley
Affiliation: School of Mathematics, University of New South Wales, Sydney 2052, Australia
Email: a.dooley@unsw.edu.au

Genkai Zhang
Affiliation: School of Mathematics, University of New South Wales, Sydney 2052, Australia
Address at time of publication: Department of Mathematics, University of Karlstad, S-65188 Karlstad, Sweden
Email: genkai.zhang@hks.se

DOI: https://doi.org/10.1090/S0002-9939-98-05051-5
Keywords: Bounded symmetric domain, exceptional Lie algebra, Gelfand pair, spin representation, Jordan pair
Received by editor(s): March 25, 1995
Additional Notes: This research was sponsored by the Australian Research Council.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society